Alert archive / Illinois / River Flood Warnings in 2024
River Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 26, 2024, 11:07 AM CST for Marshall County, Putnam County, Illinois. It took effect at Jan 27, 2024, 6:51 AM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2024, 11:07 AM CST (17:07 UTC)
- In effect from
- Jan 27, 2024, 6:51 AM CST
- Expired
- Feb 7, 2024, 2:32 PM CST
- In force
- 11 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Marshall County, IL, Putnam County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River near Henry (HNYI2). The gauge peaked at 25.53 ft at Jan 31, 2024, 4:00 AM CST.
- Action stage
- 22 ft
- Minor stage
- 23 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05558300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:33 AM CST, 5 hours 34 minutes earlier. Its key messages:
- * Dense Fog Advisory for locations along and north of the I-70 corridor through 10am today. * Fog re-develops and thickens once again tonight...with a greater than 50% chance of visibilities less than 1/4 mile everywhere north of I-70. * Light rain spreads across east-central and southeast Illinois Saturday afternoon into Saturday night.
Area forecast discussion, Jan 26, 5:33 AM CST, 5 hours 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 533 AM CST Fri Jan 26 2024 .KEY MESSAGES... * Dense Fog Advisory for locations along and north of the I-70 corridor through 10am today. * Fog re-develops and thickens once again tonight...with a greater than 50% chance of visibilities less than 1/4 mile everywhere north of I-70. * Light rain spreads across east-central and southeast Illinois Saturday afternoon into Saturday night. && .SHORT TERM... (Today through Saturday) Issued at 328 AM CST Fri Jan 26 2024 Rain has come to an end across central Illinois early this morning as a 1008mb low lifts northeastward away from the area toward Lake Erie. The pressure gradient in the wake of the low has remained tight enough to support westerly winds of 5-10mph, which have thus far sufficiently mixed the boundary layer and prevented the re- development of dense fog. 08z/2am obs show visibilities generally greater than 2 miles, with only a few spots dipping below 1 mile. As the low moves further away and the gradient relaxes, think decreasing winds will lead to thickening fog and at least patches of dense fog...especially along/west of I-55 where winds will be lightest. Have therefore opted to leave the current Dense Fog Advisory in place through 10am. All CAMs suggest a gradual improvement in visibility from south to north across the area late this morning into the afternoon...with locations along/south of I-70 seeing the fog completely dissipate. Skies will remain overcast throughout the day with mild high temperatures mostly in the lower to middle 40s. Once the sun sets, the saturated boundary layer will be primed for the re-development of fog across the board tonight. In fact, with light/variable winds expected, think dense fog is once again a good bet. 00z Jan 26 HREF Grand Ensemble supports this, suggesting a high probability (greater than 50% chance) of visbys less than 1/4 mile north of I-70. The fog will linger through Saturday morning before the pressure gradient tightens and N/NW winds increase in advance of the next storm system. Latest models show low pressure forming over southeast Texas later today...then tracking northeastward into eastern Kentucky by Saturday night. As the low passes southeast of central Illinois, light rain will spread into parts of the KILX CWA Saturday afternoon into Saturday night. Model QPF fields vary...with the ECMWF being the most aggressive with rain as far northwest as the Illinois River Valley. Meanwhile CAMs such as the HRRR, 3km NAM, FV-3, and the WRF-ARW focus most of the showers along/east of I-57. Given modest model spread, PoPs will likely be adjusted somewhat with the next forecast package. For now have brought slight chance PoPs as far northwest as a Jacksonville to Bloomington line while keeping high chance to likely along/south of I-70. Rainfall will be lighter than the previous events, with amounts up to around 0.25 across the far SE counties. Barnes .LONG TERM... (Sunday through Thursday) Issued at 328 AM CST Fri Jan 26 2024 Once the low exits the region, northwesterly flow will bring slightly cooler temps in the upper 30s/lower 40s for Sunday. Despite approaching high pressure, forecast soundings suggest continued cloudy skies until the ridge axis passes to the east and boundary layer flow becomes southwesterly Monday afternoon. Thanks to partial sunshine and WAA, highs on Monday will climb into the middle and perhaps even upper 40s in spots. All models show a northern stream short-wave digging into the Great Lakes Monday night into Tuesday, which will bring clouds back into central Illinois. Main question is whether any precip will accompany the system. 00z NBM was completely dry: however, the GFS/ECMWF/GEM all generate some light showers. Have added slight chance PoPs to locations along/north of I-74 Monday night into Tuesday and these will likely need to be increased/expanded if current trends continue. After that, a return to mild and dry weather is anticipated for the remainder of next week. Barnes && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 532 AM CST Fri Jan 26 2024 IFR conditions will prevail through the entire 12z TAF period. 11z/5am visibilities generally range from 1-2 miles: however, both KBMI and KCMI have dropped below 1 mile. GFSLAMP has been consistently showing W/NW winds decreasing and patchy dense fog forming toward dawn. Given recent trends, have opted to go with a TEMPO group down to 1/4 to 1/2 mile at all terminals between 12z and 15z. Visbys will gradually improve after that...especially at KSPI/KDEC where 4-5 miles is likely by afternoon. With saturated boundary layer conditions and winds expected to become very light after sunset, think areas of dense fog will re-develop tonight. Based on GFSLAMP timing, have introduced 1/4 mile visby at KPIA/KBMI by 03z...then further south to KSPI/KDEC by 06z. Ceilings will remain below 1000ft through Saturday morning. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM CST this morning for ILZ027>031- 036>038-040>057-061>063. &&
Hazardous weather outlook, Jan 26, 4:43 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 443 AM CST Fri Jan 26 2024 ILZ027>031-036>038-040>057-061>063-271045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark- 443 AM CST Fri Jan 26 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. Areas of fog with patchy dense fog will occur this morning. Some locations could experience visibility of a quarter mile or less. Fog is expected to redevelop across central Illinois again tonight. Several regional rivers are currently in minor flood stage, including the Illinois River from Havana to Beardstown, as well as the Sangamon River at Monticello and Chandlerville. Moderate flooding is ongoing along the Sangamon River at Oakford due to an ice jam. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several regional rivers are currently in flood stage. To monitor the latest river forecasts, visit www.water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-271045- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 443 AM CST Fri Jan 26 2024 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Today and tonight. Minor flooding is ongoing along the Little Wabash River at Clay City. Patchy dense fog will return late tonight with visibility occasionally falling below one-half mile. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several regional rivers are currently in flood stage. To monitor the latest river forecasts, visit www.water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 11:07 AM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 16 days |
| Jan 26, 1:24 PM CST | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 26 hr |
Nearby
River Flood Warnings in Illinois, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.